Alert archive / North Carolina / Flash Flood Warnings in 2006

Flash Flood Warning 41, NWS Raleigh, NC

August 30, 2006Stanly County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 30, 2006, 7:15 PM EDT for Stanly County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2006, 7:15 PM EDT (23:15 UTC)
Expired
Aug 30, 2006, 9:15 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 161 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2006-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2006-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 302319
FFWRAH
NCC167-310115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT WED AUG 30 2006

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 915 PM EDT

* AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WERE DIMINISHING OVER STANLY COUNTY. HOWEVER... RADAR 
ESTIMATED THAT 6 TO 8 INCHES OF RAINFALL FELL BETWEEN 430 PM AND 700 
PM BETWEEN ALBEMARLE AND BADIN LAKE. FLOODING WAS ONGOING ESPECIALLY 
OVER AREAS FROM ALBEMARLE TO RICHFIELD AND BADIN LAKE. THERE WERE 
REPORTS OF 3 TO 4 FEET OF WATER RUNNING ACROSS SOME ROADS... WITH 
NUMEROUS ROAD CLOSURES. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE ALBEMARLE... BADIN 
LAKE... RICHFIELD... AND RURAL STANLY COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE ACROSS FLOODED 
ROADS. 

VERY DANGEROUS FLOODING IS OCCURRING ACROSS THE AREA. YOU 
SHOULD NOT ATTEMPT TO TRAVEL UNLESS YOU ARE IN AN AREA SUBJECT TO 
FLOODING OR UNDER AN EVACUATION ORDER.  

LAT...LON 3544 8012 3520 8011 3520 8044 3543 8034

$$

BADGETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 5:54 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 30, 5:54 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT WED AUG 30 2006

.SHORT TERM /REST OF TONIGHT/...
RECENTLY UPDATED FORECAST/GRIDS TO INCORPORATE NEW WIND GUIDANCE
FROM TPC/MIAMI.

&&

.PREV DISCUSSION...
 (ISSUED 245 PM EDT WED AUG 30 2006)

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
PROBLEMS OF THE SHORT TERM INCLUDE POTENTIAL FOR SEVERE STORMS
THROUGH THE EARLY EVENING... AND FLASH FLOODING.

SPC WILL BE ISSUING A SEVERE THUNDERSTORM WATCH THROUGH 1000 PM FOR
ALL BUT PERSON... GRANVILLE... VANCE... WARREN... AND HALIFAX
COUNTIES.

THE WIND SHIFT BOUNDARY WAS LOCATED SW TO NE ACROSS CENTRAL NC THIS
AFTERNOON. THIS BOUNDARY IS EXPECTED TO REMAIN IN PLACE THROUGH
TONIGHT AND REMAIN THE FOCUS FOR DEEP CONVECTION OVER CENTRAL NC
OVERNIGHT... AS THE MID LEVEL TROUGH DIGS INTO THE TENNESSEE VALLEY
ALLOWING A DEEP PLUME OF MOISTURE TO SURGE NORTHWARD FROM FL THROUGH
NC. WILL KEEP LIKELY POP GOING THROUGH THE OVERNIGHT PERIOD WITH
LOCALLY HEAVY RAINFALL MENTIONED.

SURFACE STREAMLINES INDICATE THAT VERY DEEP LOW LEVEL MOISTURE WILL
CONTINUE TO FEED INTO THE BOUNDARY OVER CENTRAL NC THIS EVENING AND
OVERNIGHT. CURRENT DEW POINTS IN THE MID 70S OVER SOUTH CENTRAL AND
SE NC WITH PWS IN EXCESS OF 2 INCHES ALONG AND NEAR THE BOUNDARY.
STRONG SURFACE HEATING ALONG AND SOUTH OF THE BOUNDARY LED TO STRONG
THUNDERSTORM INITIATION OVER OUR SANDHILLS REGION AT EARLY
AFTERNOON. THIS CONVECTION HAS BEEN VERY SLOW MOVING... WITH
BACK BUILDING AND TRAINING OF CELLS OVER THE SAME LOCATIONS NEAR
SOUTHERN PINES AND ABERDEEN TO LILLINGTON.

THIS ACTIVITY SHOULD CONTINUE TO EXPAND ALONG THE BOUNDARY INTO THE
RDU/RWI/GSB AREAS THROUGH THE AFTERNOON AS ADDITIONAL DEEP
CONVECTION DEVELOPS OVER THE REST OF THE CENTRAL NC... AS THE WEAK
LOW PRESSURE MOVES SLOWLY EAST ENHANCING SURFACE MOISTURE
CONVERGENCE. LOCALLY 2-3 INCHES OF RAIN WILL OCCUR IN AN HOUR WITH
THE STRONGEST STORMS. SEVERE POTENTIAL APPEARS TO BE CONFINED TO
DOWNBURST WINDS TO 60 MPH. THE FREEZING LEVELS ARE HIGH... LIMITING
DAMAGING HAIL POTENTIAL. SEVERE STORM THREAT IS EXPECTED TO DIMINISH
BY LATE EVENING. HOWEVER... WATER VAPOR LOOP INDICATED ADDITIONAL
DISTURBANCES ALOFT IN THE PLUME OF DEEP TROPICAL MOISTURE SURGING
TOWARD OUR REGION FROM THE GULF STREAM. MODELS INDICATE THAT THE LOW
LEVEL WINDS WILL CONTINUE TO BACK ALONG THE SURFACE BOUNDARY
OVERNIGHT... WITH THE POTENTIAL FOR CONTINUED DEEP CONVECTION TO BE
SUSTAINED ALONG AND NORTH OF THE BOUNDARY OVERNIGHT. WIDESPREAD
FLASH FLOODING IS NOT EXPECTED DUE TO THE RECENT VERY DRY
CONDITIONS. HOWEVER... IF TRAINING OF CELLS PRODUCES 2-3 INCHES IN A
HOUR... THEN URBAN AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING. SEE
THE CLIMATE/HYDROLOGY SECTION BELOW. -BADGETT

FOLLOWED GFS CLOSELY THU-FRI PERIOD AS IT HAS REMAINED CONSISTENT
FROM PREVIOUS MODEL RUNS AND LATEST NAM TRENDING TOWARD THAT
SCENARIO. SEVERAL KEY PARAMETERS STILL IN PLACE TO SUPPORT
HEAVY/LOCALLY EXCESSIVE RAINFALL ACROSS PARTS OF CENTRAL NC LATE THU
THROUGH EARLY FRI MORNING:
1.) REGION WILL BE IN A LARGE UPPER DIVERGENCE AREA ASSOCIATED WITH
JET EXITING SOUTHERN NEW ENGLAND.
2.) STALLED SURFACE BOUNDARY SHOULD LIE SW-NE IN VICINITY OF OR JUST
EAST OF U.S. 1. WITH INDICATIONS THAT THE CONVERGENCE ALONG BOUNDARY
WILL STRENGTHEN THU NIGHT AS ERNESTO MOVES NORTH TOWARD THE COASTAL
PLAIN OF CENTRAL NORTH CAROLINA.
3.) STRONG LOW LEVEL MOISTURE TRANSPORT BETWEEN 925-805MB LAYER WITH
PRECIP WATER VALUES 2-2.25 INCHES OVER THE AREA.

WHEN CONSIDERED TOGETHER...CONFIDENCE RATHER HIGH THAT A SWATH OF
3-5 INCHES OF RAIN WILL FALL ACROSS CENTRAL NC...ESPECIALLY THE EAST
HALF...THU AFTERNOON THROUGH EARLY FRI MORNING WITH THE BULK OF THE
HEAVY RAIN FALLING THU NIGHT. WILL ISSUE A FLASH FLOOD WATCH WITH
THIS PACKAGE FOR THE ENTIRE REGION WITH RAINFALL RANGING FROM 1-3
INCHES IN THE NW TO 3-5 INCHES IN THE EASTERN PIEDMONT AND COASTAL
PLAIN. WOULD NOT BE SURPRISED IF A SPOT OR TWO IN THE NE PIEDMONT
AND THE NORTHERN COASTAL PLAIN REPORT 7-8 INCHES FOR THE 24 HOURS
PERIOD ENDING 18Z FRI.

AM A BIT CONCERNED ABOUT THE POSSIBILITY OF ISOLATED TORNADOES OVER
THE COASTAL PLAIN COUNTIES THU NIGHT AHEAD OF ERNESTO. LOW LEVEL
SHEAR SIGNIFICANT. ONE DETERRENT TO TORNADIC DEVELOPMENT IS THAT THE
LOWEST 100MB MAY BE TOO STABLE. THIS ISSUE WILL NEED TO BE LOOKED AT
IN DEPTH THU.

CURRENTLY...WILL FORECAST SUSTAINED WINDS 20-25 MPH ACROSS THE
EASTERN HALF WITH GUSTS NEAR 40 MPH. THESE WINDS MAY BE A LITTLE
HIGH SO AM NOT IN FAVOR OF A WIND ADVISORY AT THIS TIME.

EXPECT CONDITIONS TO IMPROVE SOUTH-NORTH FRI MORNING. IN WAKE OF
SYSTEM FRI AFTERNOON...COULD SEE SCATTERED CONVECTION...MAINLY NORTH
HALF.

FOR SATURDAY...EXPECT A TYPICAL LATE SUMMER DAY WITH A CHANCE OF
AFTERNOON CONVECTION...MAINLY EAST... AS MARGINALLY MOIST AIRMASS
LEFT OVER FROM ERNESTO HEATS UP.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
UPPER LEVEL LOW OVER THE MID MS VALLEY WILL MAINTAIN SW FLOW ALOFT
OVER CENTRAL NC THROUGH THE PERIOD. WEAK PERTURBATIONS IN FLOW
ALOFT...AFTERNOON HEATING...AND MODERATELY MOIST AIRMASS WILL
SUPPORT SCATTERED CONVECTION EACH AFTERNOON/EARLY EVENING SUN AND
MON. AIRMASS MAY DRY OUT ENOUGH TUE INTO WED TO DWINDLE CONVECTIVE
COVERAGE TO ISOLATED.

TEMPS FAIRLY CLOSE TO SEASONAL NORMS SUN THROUGH WED.-WSS

AVIATION...
SLOW MOVING VERY HEAVY SHOWERS AND THUNDERSTORMS WILL BE A CONCERN
THROUGH THIS EVENING INTO THE OVERNIGHT. MOST OF THE CONVECTION
SHOULD CONTINUE TO DEVELOP ALONG THE MAIN SURFACE BOUNDARY (AND
RESIDUAL OUTFLOW BOUNDARIES FROM CURRENT CONVECTION)... FROM JUST
NORTH OF CLT TO NEAR FAY... NORTHWARD THROUGH THE EVENING. SKY
CONDITIONS OUTSIDE OF THUNDERSTORMS ARE EXPECTED TO GENERALLY
AVERAGE VFR THROUGH 00Z/31... THEN MVFR CATEGORY OVERNIGHT...
GRADUALLY LOWERING INTO THE IFR CATEGORY AFTER 06Z/31.-BADGETT

CLIMATE/HYDROLOGY...
RAINFALL DURING AUGUST HAS GENERALLY AVERAGED ONLY 5 TO 25 PERCENT
OF NORMAL... EXCEPT 50 TO 75 PERCENT OF NORMAL IN LOCALIZED AREAS OF
THE SOUTHERN AND WESTERN PIEDMONT EAST ACROSS THE SANDHILLS. IT IS
AN IMPORTANT FACT THAT IT HAS BEEN VERY DRY VIRTUALLY OVER ALL OF
CENTRAL AND EASTERN NORTH CAROLINA IN THE PAST 30 DAYS. STREAM FLOW
AND INFLOWS INTO AREA RESERVOIRS WAS RUNNING WELL BELOW NORMAL.

RAINFALL TOTALS FROM SELECTED COOPERATIVE AND NWS SITES AUGUST 1
THROUGH 12Z AUGUST 30TH INCLUDE:

CENTRAL AND NORTHEAST

DURHAM...            0.10.
ROANOKE RAPIDS...    0.11.
RALEIGH (NCSU/NWS).. 0.42.
ROXBORO...           0.65.
APEX...              0.83.
CARY...              1.05.
ROCKY MOUNT...       1.05.
RALEIGH (4NNE)...    2.55.
RDU ASOS...          2.27.
JOHN H KERR DAM...   0.42.
JORDAN DAM...        1.60.

NORTHWEST

BURLINGTON ASOS      1.16.
GREENSBORO ASOS...   2.39.
WINSTON-SALEM...     2.50.
YADKIN COLLEGE...    3.45.

SOUTH AND EAST

CLINTON...           0.95.
LAURINBURG...        2.70.
ALBEMARLE...         3.65.
FAYETTEVILLE ASOS... 4.79.

STREAM FLOWS AND RESERVOIR LEVELS HAVE BEEN DECREASING SINCE MID
JULY. INFORMATION COURTESY OF OUR SERVICE HYDROLOGIST (MLM)
INDICATED THAT JOHN H KERR RESERVOIR WAS 3.2 FEET BELOW THE TARGET
LEVEL MEANING THAT IT CAN TAKE QUITE A BIT OF RUNOFF BEFORE
REACHING NEAR FULL POOL AGAIN. ONLY 0.42 OF RAIN HAD BEEN RECORDED
IN AUGUST THUS FAR... 7TH DRIEST IN 77 YEARS.

FALLS LAKE NEAR RALEIGH HAD 88 PERCENT OF ITS WATER REMAINING AND
WAS 1.1 FEET BELOW FULL TARGET POOL LEVEL.

JORDAN DAM HAD INFLOWS OF ONLY 22 PERCENT OF NORMAL... AND HAD
RECORDED THE 8TH DRIEST AUGUST 1-30 ON RECORD... ONLY 1.5 INCHES
OF RAIN (AVERAGE IS 4.6).

KERR SCOTT IN WILKES COUNTY HAD INFLOWS OF 66 PERCENT OF
AVERAGE... WITH VERY LOW DISCHARGE INTO THE YADKIN RIVER.

IF WIDESPREAD CONVECTION DEVELOPS TODAY... THIS WOULD MOISTEN THE
GROUND BEFORE THE TROPICAL REMNANTS ARE FORECAST TO ARRIVE
THURSDAY. -BADGETT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR NCZ007>011-021>028-038>043-073>078-
083>086-088-089 FROM 6 AM THURSDAY TO NOON FRIDAY.
&&

SHORT TERM...WSS
Hazardous weather outlook, Aug 30, 5:51 AM EDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
551 AM EDT WED AUG 30 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-311000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
551 AM EDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER REGARDING
TROPICAL STORM ERNESTO...WHICH IS EXPECTED TO CROSS CENTRAL NORTH
CAROLINA THURSDAY NIGHT AND EARLY FRIDAY MORNING. THE THREAT OF
HEAVY RAIN AND FLASH FLOODING WILL INCREASE WITH THE APPROACH AND
PASSAGE OF ERNESTO. ISOLATED TORNADOES ARE ALSO POSSIBLE MAINLY IN
THE EASTERN HALF THURSDAY EVENING AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RFG

In the hours before

Local storm report, Aug 30, 5:55 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     NEW LONDON              35.44N 80.22W
08/30/2006                   STANLY             NC   LAW ENFORCEMENT

            TREES REPORTED DOWN IN NEW LONDON.

&&

BSD
Local storm report, Aug 30, 6:07 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     GREENSBORO              36.08N 79.83W
08/30/2006                   GUILFORD           NC   BROADCAST MEDIA

            ONE TREE REPORTED DOWN ON AN APARTMENT COMPLEX IN THE
            CITY OF GREENSBORO.

&&

BSD
Local storm report, Aug 30, 6:32 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     FLASH FLOOD      HIGH POINT              35.98N 80.00W
08/30/2006                   GUILFORD           NC   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODING IN HIGH POINT WITH THREE FEET OF
            WATER ON SEVERAL ROADWAYS. FLOODED ROADS INCLUDE
            FAIRFIELD AND SURRETT...GRIMES AND TAYLOR ROADS. TWO VANS
            OF ELDERLY PEOPLE RESCUED FROM FLOOD WATERS ON GRIMES
            ROAD.

&&

ORROCK
Local storm report, Aug 30, 6:50 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     4 NE SWEPSONVILLE       36.07N 79.31W
08/30/2006                   ALAMANCE           NC   TRAINED SPOTTER

            SPOTTER REPORTED TREES DOWN... SHED BLOWN OVER... AND
            ROOF TORN OFF OF A MOBILE HOME NEAR HWY 119 AND JIM MINOR
            RD.

&&

BSD
Local storm report, Aug 30, 6:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TSTM WND DMG     2 S RANDLEMAN           35.79N 79.80W
08/30/2006                   RANDOLPH           NC   LAW ENFORCEMENT

            TREES DOWN JUST SOUTH OF ARCHDALE.

&&

ORROCK
Local storm report, Aug 30, 7:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      RICHFIELD               35.47N 80.26W
08/30/2006                   STANLY             NC   EMERGENCY MNGR

            3 TO 4 INCHES OF RAIN HAS BEEN MEASURED IN NUMEROUS
            LOCATIONS OVER NORTHERN STANLY COUNTY. 3 TO 4 FEET OF
            WATER HAS BEEN REPORTED ON SEVERAL ROADS INCLUDING
            AIRPORT ROAD NEAR THE PRISON. ONE WATER RESCUE OCCURRED
            ON AIRPORT ROAD. WATER IS ALSO STARTING TO FLOOD HIGHWAY
            740 BETWEEN BADIN AND ALBEMARLE.

&&

ORROCK

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 1:31 PM EDTSevere Thunderstorm WarningRAHHarnett44 min
Aug 30, 1:35 PM EDTSevere Thunderstorm WarningRAHMoore25 min
Aug 30, 3:15 PM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more42 hr
Aug 30, 3:37 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph38 min
Aug 30, 3:59 PM EDTSevere Thunderstorm WarningRAHWayne46 min
Aug 30, 4:07 PM EDTFlash Flood WarningRAHGuilford83 min
Aug 30, 4:13 PM EDTSevere Thunderstorm WarningRAHGuilford47 min
Aug 30, 4:17 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange43 min
Aug 30, 4:30 PM EDTSevere Thunderstorm WarningRAHDurham, Granville45 min
Aug 30, 4:38 PM EDTSevere Thunderstorm WarningRAHPerson52 min
Aug 30, 5:02 PM EDTSevere Thunderstorm WarningRAHForsyth43 min
Aug 30, 5:18 PM EDTSevere Thunderstorm WarningRAHStanly42 min
Aug 30, 5:21 PM EDTFlash Flood WarningRAHStanly114 min
Aug 30, 5:30 PM EDTFlash Flood WarningRAHDavidson, Montgomery, Randolph3 hr
Aug 30, 5:34 PM EDTSevere Thunderstorm WarningRAHMontgomery41 min
Aug 30, 5:39 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 30, 6:09 PM EDTSevere Thunderstorm WarningRAHAnson51 min
Aug 30, 6:39 PM EDTSevere Thunderstorm WarningRAHMontgomery38 min
Aug 30, 7:04 PM EDTSevere Thunderstorm WarningRAHMoore41 min
Aug 30, 7:22 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee38 min
Aug 30, 7:59 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett46 min

Nearby

Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.